Two Cases of LQT Syndrome with Malignant Syncope after Switch from Propranolol to Bisoprolol
2016 (English)In: Pacing and Clinical Electrophysiology, ISSN 0147-8389, E-ISSN 1540-8159, Vol. 39, no 3, 305-306 p.Article in journal (Refereed) Published
Propranolol in slow-release form has been the first-line treatment in long QT (LQT) until it was withdrawn from the market. We describe two cases where a switch to bisoprolol resulted in worsening of arrhythmia control: A man with LQT2, asymptomatic on propranolol, experienced syncope after switching to bisoprolol 5 mg daily. He switched back to propranolol and has remained asymptomatic during subsequent 12 months. A man with classical Jervell Lange-Nielsen syndrome, previous gangliectomy, and ICD implantation, switched to bisoprolol 5 mg daily. Four months later he experienced a tachycardia storm. He switched back to propranolol and has remained free from arrhythmias during subsequent 12 months.
Place, publisher, year, edition, pages
2016. Vol. 39, no 3, 305-306 p.
long QT, pharmacology, beta-blocker therapy, bisoprolol, propranolol
Cardiac and Cardiovascular Systems
IdentifiersURN: urn:nbn:se:umu:diva-118661DOI: 10.1111/pace.12783ISI: 000372408200015PubMedID: 26548443OAI: oai:DiVA.org:umu-118661DiVA: diva2:915042